Format

Send to

Choose Destination
Przegl Lek. 2002;59(4-5):381-3.

[Alcohol-paracetamol syndrome: a case report].

[Article in Polish]

Author information

1
Oddział Chorób Zawodowych i Toksykologii im. Wandy Błeńskiej Zakład Opieki Zdrowotnej Poznań-Jezyce Szpital im. Franciszka Raszei 60-834 Poznań, ul. Mickiewicza 2. toksy@interia.pl

Abstract

Risk of hepatotoxicity from acetaminophen taken in therapeutic or modestly excessive doses is high in alcoholics and long-term alcohol users, cachexic patients and people taking drugs inducing acetaminophen metabolism on microsomal cytochromes P450. Interaction between alcohol and acetaminophen increases production of NAPQI--highly reactive and toxic metabolite of paracetamol. Elevation of transaminases activity (especially AST) and other evidence of hepatic injury in patient with history of both alcohol and paracetamol intake should be suspicied of alcohol--acetaminophen syndrome; in such cases treatment with intravenous acetylcysteine should be maintained as soon as possible. In study case of 23-year old alcoholic man admitted to Department of Toxicology in Poznań with symptoms of acute hepatic failure after accidental paracetamol overdose is presented. After 5 days long ACC infusions patient's state improved and 2 weeks later he left hospital in full recovery.

PMID:
12184014
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center